MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF

TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF
Catalog Number 1CX*FX15E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.A follow up report will be submitted within 30 days of this report being sent.For this reason, evaluation code 11 was used in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and product release decision control sheets.A review of complaint files confirmed that there were no similar reports in the past three years.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
The user facility reported leakage in the capiox fx15 device.Follow up communication with the user facility confirmed the following information: (1) the heater cooler outlet connection on the oxygenator was damaged and leaking during setup; (2) the oxygenator was changed out during setup; (2) surgery was completed successfully; and (3) there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 for mfg.Report no.9681834-2016-00001 to provide the return sample evaluation results and to provide updated information.The lot number was initially reported as unknown.The lot number was determined to be 150608 and the expiration date is 05/31/2018.The report will be updated with the manufacturing date: 06/08/2015.The actual device was returned to the manufacturer for evaluation.Visual inspection upon receipt confirmed the reported complaint.The water out port was noted to have damage.Closer inspection of the configuration of the deformity on the water out port found that the distal edge of the port had been dented inward.A tube was connected to the water out port in the manner where the joint would not be affected by the deformity on the port.The actual sample was then pressurized for six hours.No leak was confirmed.Simulation testing was conducted.The water out port on a current product sample was exposed to an external shock force and damaged in a state similar to that on the actual complaint sample.A review of the device history record and the product release decision control sheet of the involved product/lot # combination was conducted with no relevant findings.There is no evidence that this event was related to a device defect or malfunction and the exact cause cannot be determined.Based on the investigation results, it is likely that a gap was generated between the water out port and a coupler or a tube connected to the deformed water out port, resulting in a leak during the actual use.As a cause of the water out port of the actual sample being deformed, it is likely that the actual sample was exposed to a shock force on the water out port during shipping, storage or after having been unpacked.
 
Event or Problem Description
This report is being submitted as follow-up no.1 for mfg.Report no.9681834-2016-00001 to provide the return sample evaluation results and to provide updated information the lot number was initially reported as unknown.The lot number was determined to be 150608 and the expiration date is 05/31/2018.The report will be updated with the manufacturing date: 06/08/2015.The user facility reported a similar event for another device with the same product code and lot number, see mdr 9681834-2016-00003.

Brand Name
CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5392495
Report Number9681834-2016-00001
Device Sequence Number18870136
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number1CX*FX15E
Device Lot Number150608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2016
Supplement Report FDA Received Date02/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1